Heavy Rain, Ponce
- When
- March 19, 4:48 PM AST to 7:45 PM AST
- Where
- Ponce County, 2.37 mi N of Ponce to 0.32 mi NNW of Ponce
- Reported by
- Emergency Manager
- Coordinates
- 18.084, -66.620
Road 505 and road 132 were reported flooded.
The dynamic produced by a mid to upper level through north of the region and a jet stream at upper levels maintained sufficient instability across the northeast Caribbean. This, in combination with daytime heating and a moderate to fresh northeast wind flow, enhanced the development of numerous showers with thunderstorms mainly over the southern slopes of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The dynamic produced by a mid to upper level through north of the region and a jet stream at upper levels maintained sufficient instability across the northeast Caribbean. This, in combination with daytime heating and a moderate to fresh northeast wind flow, enhanced the development of numerous showers with thunderstorms mainly over the southern slopes of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 19, 3:11 PM AST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 311 PM AST MON MAR 19 2012 .SYNOPSIS...A MID TO UPPER LEVEL TROUGH AND ASSOCIATED JET STREAM WILL CONTINUE TO PREVAIL ACROSS THE WESTERN ATLANTIC INTO THE CENTRAL CARIBBEAN THROUGH WEDNESDAY. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE CORDILLERA CENTRAL FROM LATE MORNING THROUGH EARLY AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH THROUGH THE EARLY EVENINGS...AFFECTING THE SOUTHERN HALF OF PUERTO RICO. FAVORABLE MID TO UPPER LEVEL CONDITIONS WILL MAINTAIN SUFFICIENT INSTABILITY ACROSS THE NORTHEAST CARIBBEAN. THIS MID/UPPER CONDITIONS WILL ENHANCED THE DIURNAL CONVECTION ACTIVITY FOR THE NEXT SEVERAL AFTERNOONS. ALTHOUGH MOISTURE AMOUNTS WILL DECREASE TONIGHT AND TUESDAY BUT ENOUGH MOISTURE WILL BE AVAILABLE TO GENERATE ISOLATED TO SCATTERED SHOWERS ACROSS THE WESTERN INTERIOR AND SOUTHWEST PORTIONS OF PUERTO RICO. && .AVIATION...BRIEF PERIODS OF MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS CAN BE EXPECTED BETWEEN UNTIL 19/22Z IN AND AROUND TJPS SHRA/TSRA. AFTER 19/22Z MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL TAF SITES. SJU 19/12Z SOUNDING INDICATED A LIGHT EAST NORTHEAST WIND FLOW FROM THE SURFACE UP TO 10K FEET...BECOMING WESTERLY AND STRONGER ALOFT. && .MARINE...TRANQUIL MARINE CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY WITH A GENTLE TO MODERATE TRADE WIND FLOW AND SEAS UP TO 5 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 82 73 82 / 20 20 30 30 STT 74 83 74 83 / 10 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 72/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST MON MAR 19 2012 AMZ710>745-PRZ001>013-201000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 526 AM AST MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT FIRE WEATHER THREAT TUESDAY THROUGH THURSDAY ACROSS ALL OF THE COASTAL PLAINS AND THE SOUTHERN SLOPES DUE TO DRY FUELS...INCREASING WINDS AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AMZ715-725-VIZ001-002-201000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 526 AM AST MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT FIRE WEATHER THREAT TUESDAY THROUGH THURSDAY DUE TO VERY DRY FUELS...INCREASING WINDS AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Road 505 and road 132 were reported flooded.
A mudslide was reported at Sierrita sector, road 155 Km 5.7 in the municipality of Coamo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364743, 364744.